Night Sweats - Describe Your Experience

Not ready to share? Read other Patient Comments

Please describe your experience with night sweats.

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver


* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!


I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white triangle:

Introduction to night sweats

Doctors in primary care fields of medicine often hear their patients complain of night sweats as they are common. Night sweats refer to any excess sweating occurring during the night. However, if your bedroom is unusually hot or you are using too many bedclothes, you may begin to sweat during sleep - and this is normal. In order to distinguish night sweats that arise from medical causes from those that occur because one's surroundings are too warm, doctors generally refer to true night sweats as severe hot flashes occurring at night that can drench sleepwear and sheets, which are not related to an overheated environment.

In one study of 2267 patients visiting a primary care physician, 41% reported experiencing night sweats during the previous month, so the perception of excessive sweating at night is fairly common. It is important to note that flushing (a warmth and redness of the face or trunk) may also be hard to distinguish from true night sweats.

Return to Night Sweats

See what others are saying

Comment from: Kathy, 65-74 Female (Patient) Published: April 22

I had been taking hormones and HRT (hormone replacement therapy), until for an unrelated problem I cutoff all medicine I was taking, including Premarin. I have intermittent hot flashes during the day (some severe) and serious night sweating which wakes me up every 2 or 3 hours and exhausts and drains my energy.

Was this comment helpful?Yes
Comment from: rainybug, 65-74 Female (Patient) Published: May 30

I am 71. My periods stopped at 38. At age 28 I was on birth control pills for a year. They caused me to have numerous blood clots in my left leg and both ovaries. I cannot take hormones. From age 38 to age 70 I had 3 hot flashes; it was really bad and I couldn"t move to get up to the bathroom. Now I am on several meds for blood pressure, sugar and pain. I have night sweats so bad the whole bed is wet and I am freezing. I have talked to 2 doctors, one says it can"t be menopause and one says it could be. I think it is side effect of medicines I am on.

Was this comment helpful?Yes

STAY INFORMED

Get the latest health and medical information delivered direct to your inbox!